Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
canadian

Afraid of Accutane

Recommended Posts

I have a derm appointment in 2 weeks, and my acne's pretty bad (probably in between moderate and severe, both on face and back/shoulders). In the beginning I was really pumped up and ready to use accutane, because the derm's probably going to offer such a treatment, but after reading about all the side effects I'm getting pretty freaked out about it. Now, I play rugby and I am worried whether accutane may or may not affect my muscles and joints and thus prevent me from playing.

Other than that I'm not worried about the chapped lips and everything else...

:pray:

Share this post


Link to post
Share on other sites

It's like playing Russion Roulette.

No one knows if you're going to be affected by the side effects or not.

Share this post


Link to post
Share on other sites

Everyone has to get the chapped lips at least! :P

with the rugby i think youl just have to put in that extra 10%.i play soccer and it hasnt affected me in game yet,only after when you get exhausted.

cheers

Share this post


Link to post
Share on other sites

I have a derm appointment in 2 weeks, and my acne's pretty bad (probably in between moderate and severe, both on face and back/shoulders). In the beginning I was really pumped up and ready to use accutane, because the derm's probably going to offer such a treatment, but after reading about all the side effects I'm getting pretty freaked out about it. Now, I play rugby and I am worried whether accutane may or may not affect my muscles and joints and thus prevent me from playing.

Other than that I'm not worried about the chapped lips and everything else...

:pray:

I was concerned about accutane affecting my workouts. I do have to admit that I have had some fatigue.

My derm assured me that I would be okay, and that one of his patients was a professional football player who took accutane during the season without problems.

You might want to talk to your dr about taking a calcium supplement...accutane can deplete your bones and rugby is a rough sport...you don't want any fractures.

Share this post


Link to post
Share on other sites

I have a derm appointment in 2 weeks, and my acne's pretty bad (probably in between moderate and severe, both on face and back/shoulders). In the beginning I was really pumped up and ready to use accutane, because the derm's probably going to offer such a treatment, but after reading about all the side effects I'm getting pretty freaked out about it. Now, I play rugby and I am worried whether accutane may or may not affect my muscles and joints and thus prevent me from playing.

Other than that I'm not worried about the chapped lips and everything else...

:pray:

You could always try it now and if it interferes with rugby quit the drug and start it up again during your off-season. You really don't know if it will affect you that way until you try.

I work out pretty hard 6 days per week (2 days weight training, 3 days running and 2 days cross training) and have not experienced a change in fatigue or soreness. I have noticed that I am sleepin like a rock. I usually wake up at least once to pee. Lately I have slept from 11pm-6:30am without even moving.

My advice would be to go for it. You never know, it might me really easy for you.

Platinum

Share this post


Link to post
Share on other sites

Thanks for the replies ya'll! I think I'll go for it after all, as Platinum said I can always stop it if I feel any side effects, right ?

You might want to talk to your dr about taking a calcium supplement...accutane can deplete your bones

Share this post


Link to post
Share on other sites

Canadian

My brother is on accutane..he's been on it for about 6 months or so. Not too many side effects when he first started out, the dryness thats's about it but now he's having problems with his joints especially in the jaw. It seems to have dried the joints out and he has clicking in his jaw now, very sore and tired a lot. I think the doctor has now diagnosed him with tmj...he did nothing to cause the tmj (no accident, dental work) it's directly related to the accutane.

I also had some friends who were on accutane and they had no side effects at all except for the chapped lips, dry skin...but their skin did clear up amazingly! Anyways, hope to have helped...it's best to know as much as possible about it before taking it because it can do irreversible damage to your body.

Share this post


Link to post
Share on other sites

Take it. It's really a good drug. All you have to do it take fish oil caps 3 times a day. Someone suggested calcium pills, i think that's a good idea too.

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×